Dyer, R.G. and Murugaiah, K. and Theodorou, A. and Clow, Angela and Jenner, P.J. and Marsden, C.D. (1981) During one year's neuroleptic treatment in rats, striatal dopamine receptor blockade decreases but serum prolactin levels remain elevated. Life Sciences, 28 (2). pp. 167-174. ISSN 0024-3205
Full text not available from this repository.
Official URL: http://dx.doi.org/10.1016/0024-3205(81)90549-X
Rats were treated for one year with either trifluoperazine dihydrochloride (2.5–3.5 mg/kg/day) or thioridazine dihydrochloride (30–40 mg/kg/day) when prolactin levels were measured in comparison to animals treated acutely with a single oral bolus of the same drugs in approximately the same dose. Serum prolactin levels at the end of the year of neuroleptic treatment with either drug remained elevated compared to those in control animals, and the elevation was no different from that obtained by administration of an equivalent acute single oral bolus. In contrast, the inhibition of apomorphine-induced stereotypy produced by the acute administration of either drug disappeared during chronic treatment, to be replaced after a year's neuroleptic administration by a supersensitive response. Similarly, the increase in dopamine turnover produced by acute neuroleptic administration, evidenced by raised striatal 3, 4-dihydroxy-phenylacetic acid (DOPAC) levels, also disappeared at the end of a year's treatment, when specific binding of 3H-spiperone to striatal homogenates indicated an increased number of dopamine receptors. The disappearance of evidence of blockade of striatal dopamine receptors, which appeared to become supersensitive during a year's chronic treatment with either trifluoperazine or thioridazine, contrasts with the persistence of the effect of these drugs on serum prolactin levels.
|Research Community:||University of Westminster > Social Sciences, Humanities and Languages, School of|
|Deposited On:||07 Dec 2011 11:37|
|Last Modified:||07 Dec 2011 11:37|
Repository Staff Only: item control page